Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 191, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 15, 2017, 5:04 PM CDT for Reeves County, Ward County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2017, 5:04 PM CDT (22:04 UTC)
- Expired
- Jun 15, 2017, 5:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Reeves County, TX, Ward County, TX
The radar
The Midland/Odessa radar (KMAF), 130 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1547 J/kg
- Mixed-layer CIN
- -378 J/kg
- Mixed-layer LCL
- 1784 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
765
WUUS54 KMAF 152204
SVRMAF
TXC389-475-152245-
/O.NEW.KMAF.SV.W.0191.170615T2204Z-170615T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
504 PM CDT THU JUN 15 2017
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
East central Reeves County in southwestern Texas...
Central Ward County in western Texas...
* Until 545 PM CDT
* At 504 PM CDT, a severe thunderstorm was located near Pecos, moving
east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pecos, Toyah Lake, B F Goodrich Testing Track and Pecos Municipal
Airport.
This includes Interstate 20 between mile markers 40 and 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3146 10351 3142 10312 3118 10320 3116 10321
3128 10357
TIME...MOT...LOC 2204Z 284DEG 20KT 3136 10346
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
634
WWUS54 KMAF 152226
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
526 PM CDT THU JUN 15 2017
TXC475-152235-
/O.CAN.KMAF.SV.W.0191.000000T0000Z-170615T2245Z/
Ward TX-
526 PM CDT THU JUN 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WARD COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled for Ward
county.
A severe thunderstorm watch remains in effect until midnight CDT for
southwestern Texas.
LAT...LON 3143 10351 3135 10315 3116 10321 3128 10357
TIME...MOT...LOC 2225Z 300DEG 19KT 3129 10336
$$
TXC389-152245-
/O.CON.KMAF.SV.W.0191.000000T0000Z-170615T2245Z/
Reeves TX-
526 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EAST CENTRAL REEVES COUNTY...
At 525 PM CDT, a severe thunderstorm was located 11 miles southeast
of Pecos, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pecos, Toyah Lake, B F Goodrich Testing Track and Pecos Municipal
Airport.
This includes Interstate 20 between mile markers 40 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3143 10351 3135 10315 3116 10321 3128 10357
TIME...MOT...LOC 2225Z 300DEG 19KT 3129 10336
HAIL...1.00IN
WIND...60MPH
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:25 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 15, 2:25 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 225 PM CDT Thu Jun 15 2017 .DISCUSSION... It looks like one more evening of severe weather as a dryline sharpens (below an upper level disturbance) and moves east from the eastern slope of the mountains into the upper Trans Pecos and western Permian Basin this evening. East of the dryline, cape values of 1500 to 3500 j/kg and wind shear of 30 to 40 knots should yield the potential for another round of severe storms with very large hail and damaging winds possible across mainly west Texas. Much of the activity will die during the evening with loss of strong diurnal heating and passing of the shortwave. After this evening the big weather story will be the increasing heat Friday and Saturday across west Texas and southeast New Mexico. 850 millibar model temperature forecasts suggest that Heat Advisory criteria will likely be met Friday and especially Saturday across a significant portion of the forecast area. An Excessive Heat Warning may even be needed across portions of the Big Bend and Presidio Valley near the Rio Grande River Friday and or Saturday where temperatures may exceed 115 degrees. Will let the midnight shift make the final calls for these events with the most up to date guidance. An upper level trough moving across the United States and Canadian border will drag a cold front through the forecast area Sunday knocking temperatures back from excessive levels. Temperatures are forecast to still be well above normal, however. There could be isolated thunderstorms with this front but confidence was not high enough at this time to mention. Upper level ridge is forecast to remain nearly stationary across the desert southwest next week with above normal temperatures. Isolated diurnal thunderstorms can not be ruled out in upslope flow in the mountains in very intense heating. There cold also be periods of isolated convection in portions of the plains but confidence in timing and locations were not high enough to mention at this time. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 74 105 74 107 / 20 10 0 10 Carlsbad 66 107 66 109 / 10 0 0 0 Dryden 74 108 73 108 / 20 20 0 10 Fort Stockton 74 108 72 107 / 30 10 0 10 Guadalupe Pass 71 100 70 102 / 10 0 0 0 Hobbs 66 101 66 105 / 10 10 0 0 Marfa 64 100 61 100 / 20 10 0 0 Midland Intl Airport 74 106 74 106 / 20 10 0 10 Odessa 73 106 73 105 / 20 10 0 10 Wink 70 110 67 110 / 20 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 10/12
Hazardous weather outlook, Jun 15, 1:37 PM CDT, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 137 PM CDT Thu Jun 15 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 137 PM CDT Thu Jun 15 2017 /1237 PM MDT Thu Jun 15 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms are possible again this afternoon and evening. Storms are favored to initially develop west of Fort Stockton and then move and expand east and northeast across the Trans Pecos and into the Permian Basin. Severe storms are possible, which could produce damaging winds, large hail, frequent cloud to ground lightning strikes and brief heavy rainfall. Fire danger will be high across Southeast New Mexico and parts of Trans Pecos due to the unseasonably hot temperatures and dry air. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Elevated fire weather conditions are possible Friday and Saturday afternoons across portions of the Guadalupe Mountains, Southeast New Mexico, and the Trans Pecos. Hot temperatures and consequent low relative humidity will be the main threats, but lower winds will limit greater concerns. Very hot temperatures are expected from Friday through the weekend when temperatures will likely be about 10 to 15 degrees above normal, exceeding 105 degrees in many locations. A Heat Advisory will likely be issued for many locations both days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested by 400 pm CDT. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Local storm report, Jun 15, 12:27 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Midland/Odessa TX
1227 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 5 WSW ODESSA 31.84N 102.44W
06/14/2017 E1.00 INCH Ector TX TRAINED SPOTTER
0644 PM HAIL 1 S ODESSA 31.84N 102.37W
06/14/2017 E1.50 INCH Ector TX PUBLIC
0646 PM HAIL ODESSA 31.85N 102.37W
06/14/2017 E1.50 INCH ECTOR TX PUBLIC
REPORTED ON 8TH STREET IN ODESSA
0653 PM HAIL 1 S MISSION DORADO 31.90N 102.27W
06/14/2017 M4.00 INCH Midland TX COCORAHS
HAIL LEFT DENTS IN CARS AND BROKE WINDSHEILDS. ALSO
CAUSED DAMAGE TO HOUSE SHINGLES AND WINDOWS.
0654 PM HAIL 5 ENE ODESSA 31.88N 102.29W
06/14/2017 E2.75 INCH Ector TX NWS EMPLOYEE
0657 PM HAIL 1 WNW MISSION DORADO 31.92N 102.29W
06/14/2017 E4.25 INCH Ector TX EMERGENCY MNGR
AT THE INTERSECTION OF FAUDREE RD AND HWY 191.
0658 PM HAIL 2 N ODESSA 31.88N 102.37W
06/14/2017 E2.00 INCH Ector TX TRAINED SPOTTER
0658 PM TSTM WND GST 5 NNW ODESSA 31.92N 102.39W
06/14/2017 M64.00 MPH Ector TX ASOS
0702 PM HAIL 1 SE MISSION DORADO 31.91N 102.26W
06/14/2017 E2.75 INCH Midland TX EMERGENCY MNGR
AT INTERSECTION OF COUNTY RD 122 AND 1308
0702 PM HAIL 5 W MIDLAND 32.01N 102.16W
06/14/2017 E1.00 INCH Midland TX EMERGENCY MNGR
AT INTERSECTION OF WADLEY AND LOOP 250
0707 PM HAIL 3 NW MIDLAND INTERNATIO 31.98N 102.23W
06/14/2017 E2.75 INCH Midland TX EMERGENCY MNGR
PING PONG TO BASEBALL SIZE HAIL REPORTED AT INTERSECTION
OF COUNTY RD 1275 AND HWY 191
0708 PM HAIL MIDLAND INTERNATIONAL A 31.94N 102.19W
06/14/2017 E1.50 INCH MIDLAND TX NWS EMPLOYEE
HALF DOLLAR TO PING PONG BALL SIZE HAIL AT WFO MIDLAND.
0712 PM HAIL 1 S KNAPP 32.62N 101.13W
06/14/2017 E1.75 INCH Scurry TX PUBLIC
0720 PM HAIL 3 SW MIDLAND 31.97N 102.12W
06/14/2017 M1.50 INCH Midland TX COCORAHS
0724 PM HAIL 3 WNW MIDLAND 32.02N 102.13W
06/14/2017 E1.00 INCH Midland TX PUBLIC
NEAR INTERSECTION OF MIDLAND AND WADLEY
0730 PM TSTM WND DMG 1 W CUTHBERT 32.48N 101.05W
06/14/2017 Mitchell TX PUBLIC
BARN BLOWN DOWN FROM THUNDERSTORM WINDS.
0735 PM HAIL 6 SW IRA 32.52N 101.07W
06/14/2017 E2.50 INCH Mitchell TX PUBLIC
0738 PM TSTM WND GST 3 NNW MIDLAND 32.04N 102.10W
06/14/2017 M58.00 MPH Midland TX AWOS
MIDLAND AIRPARK REPORTED A GUST OF 50 KTS.
0741 PM TSTM WND GST 2 WNW TARZAN 32.32N 102.01W
06/14/2017 M69.00 MPH Martin TX MESONET
0800 PM TSTM WND GST 5 N WESTBROOK 32.43N 101.01W
06/14/2017 E70.00 MPH Mitchell TX TRAINED SPOTTER
SPOTTER REPORTED IN NORTHERN MITCHELL COUNTY.
0804 PM HAIL KNOTT 32.40N 101.64W
06/14/2017 E1.75 INCH HOWARD TX PUBLIC
0820 PM HAIL 4 W LUTHER 32.45N 101.53W
06/14/2017 E1.75 INCH Howard TX PUBLIC
AT INTERSECTION OF ROUTE 1584 AND 846.
&&
AKLLocal storm report, Jun 15, 12:57 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Midland/Odessa TX
1257 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM DOWNBURST 7 W ODESSA 31.85N 102.49W
06/14/2017 Ector TX NWS STORM SURVEY
SIXTEEN POWER POLES SNAPPED BY ESTIMATED 100 MPH
DOWNBURST WINDS.
0638 PM HAIL 5 WSW ODESSA 31.84N 102.44W
06/14/2017 E1.00 INCH Ector TX TRAINED SPOTTER
0644 PM HAIL 1 S ODESSA 31.84N 102.37W
06/14/2017 E1.50 INCH Ector TX PUBLIC
0646 PM HAIL ODESSA 31.85N 102.37W
06/14/2017 E1.50 INCH ECTOR TX PUBLIC
REPORTED ON 8TH STREET IN ODESSA
0653 PM HAIL 1 S MISSION DORADO 31.90N 102.27W
06/14/2017 M4.00 INCH Midland TX COCORAHS
HAIL LEFT DENTS IN CARS AND BROKE WINDSHEILDS. ALSO
CAUSED DAMAGE TO HOUSE SHINGLES AND WINDOWS.
0654 PM HAIL 5 ENE ODESSA 31.88N 102.29W
06/14/2017 E2.75 INCH Ector TX NWS EMPLOYEE
0657 PM HAIL 1 WNW MISSION DORADO 31.92N 102.29W
06/14/2017 E4.25 INCH Ector TX EMERGENCY MNGR
AT THE INTERSECTION OF FAUDREE RD AND HWY 191.
0658 PM TSTM WND GST 5 NNW ODESSA 31.92N 102.39W
06/14/2017 M64.00 MPH Ector TX ASOS
0658 PM HAIL 2 N ODESSA 31.88N 102.37W
06/14/2017 E2.00 INCH Ector TX TRAINED SPOTTER
0702 PM HAIL 1 SE MISSION DORADO 31.91N 102.26W
06/14/2017 E2.75 INCH Midland TX EMERGENCY MNGR
AT INTERSECTION OF COUNTY RD 122 AND 1308
0702 PM HAIL 5 W MIDLAND 32.01N 102.16W
06/14/2017 E1.00 INCH Midland TX EMERGENCY MNGR
AT INTERSECTION OF WADLEY AND LOOP 250
0707 PM HAIL 3 NW MIDLAND INTERNATIO 31.98N 102.23W
06/14/2017 E2.75 INCH Midland TX EMERGENCY MNGR
PING PONG TO BASEBALL SIZE HAIL REPORTED AT INTERSECTION
OF COUNTY RD 1275 AND HWY 191
0708 PM HAIL MIDLAND INTERNATIONAL A 31.94N 102.19W
06/14/2017 E1.50 INCH MIDLAND TX NWS EMPLOYEE
HALF DOLLAR TO PING PONG BALL SIZE HAIL AT WFO MIDLAND.
0712 PM HAIL 1 S KNAPP 32.62N 101.13W
06/14/2017 E1.75 INCH Scurry TX PUBLIC
0720 PM HAIL 3 SW MIDLAND 31.97N 102.12W
06/14/2017 M1.50 INCH Midland TX COCORAHS
0724 PM HAIL 3 WNW MIDLAND 32.02N 102.13W
06/14/2017 E1.00 INCH Midland TX PUBLIC
NEAR INTERSECTION OF MIDLAND AND WADLEY
0730 PM TSTM WND DMG 1 W CUTHBERT 32.48N 101.05W
06/14/2017 Mitchell TX PUBLIC
BARN BLOWN DOWN FROM THUNDERSTORM WINDS.
0735 PM HAIL 6 SW IRA 32.52N 101.07W
06/14/2017 E2.50 INCH Mitchell TX PUBLIC
0738 PM TSTM WND GST 3 NNW MIDLAND 32.04N 102.10W
06/14/2017 M58.00 MPH Midland TX AWOS
MIDLAND AIRPARK REPORTED A GUST OF 50 KTS.
0741 PM TSTM WND GST 2 WNW TARZAN 32.32N 102.01W
06/14/2017 M69.00 MPH Martin TX MESONET
0800 PM TSTM WND GST 5 N WESTBROOK 32.43N 101.01W
06/14/2017 E70.00 MPH Mitchell TX TRAINED SPOTTER
SPOTTER REPORTED IN NORTHERN MITCHELL COUNTY.
0804 PM HAIL KNOTT 32.40N 101.64W
06/14/2017 E1.75 INCH HOWARD TX PUBLIC
0820 PM HAIL 4 W LUTHER 32.45N 101.53W
06/14/2017 E1.75 INCH Howard TX PUBLIC
AT INTERSECTION OF ROUTE 1584 AND 846.
&&
AKLThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:21 PM CDT | Severe Thunderstorm Warning | MAF | Martin, Midland | 39 min |
| Jun 14, 7:25 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 65 min |
| Jun 14, 7:58 PM CDT | Special Weather Statement | MAF | Pecos | 47 min |
| Jun 14, 8:01 PM CDT | Special Weather Statement | MAF | Brewster | 44 min |
| Jun 14, 8:03 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin | 27 min |
| Jun 14, 8:35 PM CDT | Special Weather Statement | MAF | Borden | 25 min |
| Jun 14, 8:36 PM CDT | Areal Flood Advisory | MAF | Borden, Dawson, Howard, Martin, Mitchell, Scurry | 3 hr |
| Jun 14, 9:44 PM CDT | Special Weather Statement | MAF | Brewster | 31 min |
| Jun 14, 9:51 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 39 min |
| Jun 14, 10:28 PM CDT | Special Weather Statement | MAF | Pecos | 32 min |
| Jun 15, 5:48 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 42 min |
| Jun 15, 6:30 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.